Mental Health Question #18

Question

A nurse in the emergency department receives a client who is irritable with yelling at the staff and fiancé, and accuses the fiancé of cheating. The client admits to using anabolic steroids. The nurse suspects anabolic steroid abuse and will monitor for which complications? (Select all that apply)

Answers

  1. Renal dysfunction
    • Rationale:
  2. Liver dysfunction
    • Rationale:
  3. High blood pressure
    • Rationale:
  4. Sleepiness
    • Rationale:

Overview

Explanation

Abuse of anabolic steroids may cause renal, liver dysfunction, and may cause hypertension and renal and liver disease may create long-term complications. Sleepiness is not a side effect. In fact, insomnia may cause the client to turn to other drugs to rest. Extreme mood swings occur, along with feelings of paranoia. Other physical effects include enlarged heart, and increase risk of stroke and/or heart attack.

Learning Outcomes

Test Taking Tip

Video Rationale